| Model Number |
3889-28 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/06/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative (rep) regarding a patient being implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stimulation and gastrointestinal/pelvic floor.It was reported that on the day of the call, the patient had been going to the stage 2 implant that day but when the health care physician (hcp) disconnected the lead from the extension, the silicone sheath pulled back half an inch and the wire was exposed.Technical services told the caller that even if there wasn¿t an impedance issue that day, technical services had no confidence that the lead wouldn¿t have issues down the road.The rep reported that they were notified of the exposed lead issue on that day of the call by the health care physician (hcp).The rep reported that they would send the product back as soon as they ordered and received the return mailer kit.There were no further complications reported.
Additional Manufacturer Narrative
Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Follow up information received from the manufacturer¿s representative reported that their belief of the cause of the issue was that the resident physician involved pulled too hard on the lead prior to the set screws in the percutaneous extension being completely removed from contact with the lead.However, the resident did not admit to this nor could they remember if they pulled too hard.As an action taken, the representative contacted the manufacturer¿s technical services.There were no further complications reported or anticipated.
Additional Manufacturer Narrative
Analysis identified that the butt joint of the outer insulation was separated at the proximal end of the lead.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis #250309920:analysis information -- 04/16/2020 12:46:40 cst pli# 10 product id# 3889-28 below is unedited, system generated text based on the analysis finding code(s).The returned device was subjected to a series of standard tests that include but is not limited to visual inspection and electrical testing.Analysis identified that the butt joint of the outer insulation was separated at the proximal end of the lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional information was received.It was confirmed that the outer insulation separated at the butt joint of the proximal end.No further complications were reported.